MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954610
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Pain (1994); Hernia (2240); Injury (2348); Disability (2371); Fluid Discharge (2686)
Date of Event 07/09/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st on (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against the ventralight st.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 8 months post implant of ventralight st mesh, patient was diagnosed with infection, hernia recurrence, adhesions and fluid discharge thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists infection, hernia recurrence and adhesions as possible complications.The warning section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device".A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-aug-2012) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st on (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against the ventralight st.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with ventral hernia thereby underwent laparoscopic repair with the implant of ventralight st mesh using ps (device #1).Per operative notes, ¿a large ventral hernia extends above the umbilicus to lower abdomen.The omentum in the hernia sac were taken down.A ventralight st mesh using ps (device #1) was placed into the defect and secured with sutures.¿ (b)(6) 2014 - patient was diagnosed with recurrent reducible ventral hernia thereby underwent open repair.Per operative notes, "the hernia sac was removed.The adhesions were taken down sharply.The bowel mesentery was stuck to the old ventralight st mesh using ps (device #1), and the recurrence has happened in the lower abdomen where the lowest stitch had failed, and the laparoscopic tacks had failed to take hold of the fascia.The mesh was reattached where it came away from the abdominal wall in the lower abdomen was sutured into place with interrupted suture.¿ (b)(6) 2014 - patient was diagnosed with infected ventral mesh thereby underwent open repair with the removal of ventralight st mesh using ps (device #1) and implant of xenmatrix (device #2).Per operative notes, ¿there was some serous fluid on top of the mesh.The ventralight st mesh using ps (device #1) was removed.The adhesions were taken down sharply.A seprafilm was placed over the small bowel and the omentum is layed down over the small bowel.The xenmatrix (device #2) was placed into the peritoneal cavity and sutured.¿ (b)(6) 2015 - patient was diagnosed with adhesion thereby underwent repair.Per operative notes, ¿the fascia to the xenmatrix mesh (device #2) was dissected.Adhesion were taken down.Appendectomy was done.¿ attorney alleged that the patient had adhesions, infection, pain and hernia recurrence.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8914869
Report Number1213643-2019-07322
Device Sequence Number11451338
Product Code FTL
UDI-Device Identifier00801741031649
UDI-Public(01)00801741031649(17)140828(10)HUWH1080
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2014
Device Catalogue Number5954610
Device Lot NumberHUWH1080
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age34 YR
Patient SexFemale